MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 27 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 27 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15272-VF
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: the catheter is pulling air bubbles near the arterial portion of the catheter where the lumens meet the cuff.Product is still in patient.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer report of leaking juncture hub was confirmed through complaint investigation of the returned sample.The customer returned one chronic hemodialysis catheter assembly for evaluation.Signs-of-use were observed on the returned assembly.Initial visual inspection of the catheter showed no defects or anomalies.Further visual analysis was performed after functional inspection of the sample.The connector was disassembled, and it was noted that the green compression sleeve was missing from the assembly.The ifu states, "after the tip has been positioned, the proximal end of the catheter is tunnelled retrograde to the exit site.The separate hub connection assembly is then fastened to the proximal end of the catheter using a compression sleeve and threaded compression cap." this indicates the user did not assemble the catheter correctly per the ifu.The returned catheter assembly was flushed using a lab inventory 10ml syringe.A leak was observed at the level of the juncture hub, originating from the compression cap.The returned ca theter was disassembled to further examine the source of the leak.It was observed that the green compression sleeve was not present in the assembly.The catheter was then reassembled using a lab inventory green compression sleeve, and the functional test was repe ated.This time, the leak was no longer present at the level of the juncture hub.This indicates the leak was caused by the missing green compression sleeve.The instructions-for-use (ifu) provided with this kit warns the user, "warning: green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation." a device history record review was performed based on a potential lot number from sales history, and no relevant findings were identified.Based on the customer report and the sample received, intentional use error likely caused or contributed to this event.The customer was informed that the improper assembly of this device contributed to the observed failure mode.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 27 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18318661
Report Number9680794-2023-01002
Device Sequence Number7316531
Product Code MSD
UDI-Device Identifier00801902090201
UDI-Public00801902090201
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-15272-VF
Device Lot Number33F23D0864
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown